| Catalog Number |
1188100777 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The returned samples of this event was requested but hasn't been received till now, no sample for evaluation.The dhr of this lot was reviewed without any similar issue, the retained samples were inspected and they all meet the specification.The event can't be confirmed, the root cause can't detected currrently.No action will be taken currently, this issue will be monitored.A supplemental report will be submitted if further information received.
Event or Problem Description
It was reported anonymously via medwatch that a nurse reported an issue with an iv insulin syringe.The nurse reported difficulty administering the full insulin dose into the iv line as some of the medication was stuck in the syringe and unable to be expelled into the iv line.After investigation, it was discovered that the manufacturer of the iv insulin syringe has recently changed design with the same ref number ((b)(4)) used.When used with a microclave clear neutral connector, the previous design by covidien allowed the entire contents of the syringe to be administered into the patient iv line.The new design by cardinal health does not allow for all of the contents of the syringe to be administered into the patient iv line.The demonstration shows that approximately 2-3 units are left in the syringe.This poses a safety risk as a patient with hyperkalemia may not be receiving the full ordered dose using the new syringe design.